Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone

I had a minor surgery 2 weeks ago and have been using 40 to 50 mg of hydrocodone the entire time.  I am wondering if I will have withdrawal symptoms, if I should try to taper off, or if it's ok to just stop immediately.  I have heard that withdrawal is very painful and I am nervous.
20 Responses
Sort by: Helpful Oldest Newest
401095 tn?1351391770
ambien is what i used but i had both...ambien is nicer as it wears off quickly and u feel fine in the am...elevil has a long half life/u will sleep like a zombie but may carry over in to the next day.the drogginess
Helpful - 0
Avatar universal
My family doc has prescribed Amitriptyline for me to sleep through the night because sometimes I just have trouble sleeping.  I suppose that will probably help me if I'm not able to sleep.  Ambien would be a nice thing to have, though!  I'm glad I found this message board.  You're all very nice, and helpful, too!  I really appreciate all the advice.  
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
take a few deep breaths and try to put your mind at ease.  We are always here for you.  stay strong       sara
Helpful - 0
401095 tn?1351391770
headache, nausea, runs, tiredess, anxiety, sleeplessness but i was opposite..took ambien and slept my boodie off for 3 days!  a general feeling of being of kilter...passes quickly...and it is very doable
Helpful - 0
Avatar universal
Yes, a headache is a sign... but it could also be from not having caffene, stressing out too much or... well theres a million reasons lol.  Try taking an aspirin or Tylenol if you have any for the headache...  I dont know, maybe its the website and reading about meds, and addicts that is making you a little more worried... I dont know... I feel bad!!!
Helpful - 0
Avatar universal
I feel like I've been abusing them (taking more than I need to).  Like I said, I enjoy the high.  Is a headache a symptom of withdrawal?  I feel like I'm getting one.  Maybe I'm just worrying too much
Helpful - 0
401095 tn?1351391770
enjoying the high is not a good sign!  many fall asleep after taking them/the lucky ones i call them...not me..buzzed around feeling like the world was at my feet...had fun doing nothing..til the end they turned on me

2 weeks should be ok to get on off...unless u have prior addictions..if u do they can grab u fast...and they dont want to let go...then it is a major ordeal to get clean..dont go there
Helpful - 0
Avatar universal
As for your mom, again I am so sorry... Its like if you are a recovering addict, you almost shouldnt be around them because if you reminisce one day you could easily just go and try it again and BAM your hooked immediately... Thats so sad... Again, I am really really sorry for that... It is such a shame and just sad... Its like your powerless...
Helpful - 0
Avatar universal
Yeah, I remember the first few times I took them... the high was great... It goes away though and becomes just a dependence to take them... Anyways it really sounds like youve got your head on your shoulders... I think you will do great, just kind of stay focused on something else, or what you could even do is give them to a loved one (one you know wont take them) and tell him/her not to distribute any of them to you, except for one if you do have any w/d symptoms (which again, I think you wont have any trouble at all!) or if you have any pain... and once you are ok, bring them back to the pharmacy or I think you can give them to the fire department as well, but dont put them down the sink or toilet, I just found this out that it does actually stay in the water, in lakes and everything.  Its kind of weird.  
Helpful - 0
Avatar universal
What really scares me is that I enjoy the high.  Even if I don't have a problem, I know I easily could.  Even right now, I am tempted to go take another one.  I guess I just need to think about something else.  Thanks everyone for your kind words.  My Mom's addiction started with pills.  Eventually, she just couldn't swallow as many pills as she needed to feed her addiction.  She went to **************.  She met other addicts.  When she got out of treatment, a group of them all relapsed together... that's when she started injecting heroin, methadone and oxycontin.  It only took less than two years from the time she started injecting for her to die from the addiction.  Prior to using a needle, she was hooked on pills for many, may years.  It sounds as though most people who use needles started with a pill addiction.  
Helpful - 0
Avatar universal
you will be just fine,2wks on a theraputic dose given to you after surgery with no abuse will in no way label you an addict and your dr. will be very happy to tell you this so don't be afraid to talk to him/her? I too am so very sorry to hear about your mom,stay strong tho you are a smart person to recognize the possibility of addiction
                                                    best to you
Helpful - 0
Avatar universal
Oh my God I am so sorry to hear that about your Mom... I am so sorry... Honestly, I think you will be totally ok... I mean even if you do have any w/d, it will be so moderate you may not even notice, maybe a little tired, and could/MIGHT supress your appetite... I really dont think you have anything to worry about at all... but yes, if you are having any problems at all, then like you said just take one, and that will probably be all you will ever need again.  You will be fine, I mean Im not you, and everybody is different but I really really believe that you will fly through this.  As far as talking to your doctor, I know you wont have any problems at all asking him.  Being on them for only two week will in absoluely no way label you as an addict, but I totally understand your worries about not wanting to mention it with your mothers history.  Best of luck to you, and I really believe you will fly though this.  Ill be here if you need any help!!!
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
You should really be okay.  Dont work yourself up to much over this.  

I am sorry to hear about your mom.         sara
Helpful - 0
Avatar universal
Sorry PntcBonneSSE, I just re-read your post and noticed that you did say it could take a day or more.  I guess I'll just wait it out and see.  I'm not going to call my Dr.  I saw how my Mom was treated as an addict.  I also found out that if a person were to ever need an organ transplant, they will be denied if there is any history of drug abuse.  I'm not willing to put this in my medical record.  It's a pity how poorly people are treated for substance abuse problems, IMO>
Helpful - 0
Avatar universal
My last dose was around midnight (last night).  So, if I'm going to have withdrawal, shouldn't I be feeling it, now?  I read that it could take 24 hours to start having symptoms.  Thanks so much for the advice.  I'm feeling scared and nervous.  My mother was an opiate addict who died from a methadone overdose 4 years ago.  
Helpful - 0
Avatar universal
They symptons would begin as soon as your last dose wears off... At least thats what happens most times, other times it could take a day or more.  I feel it immediately... Yes, also if you were to take one it would most definitely help.  
Helpful - 0
Avatar universal
I'm not having unmanageable pain, but then again, I have been taking meds.  I will just try going cold turkey.  I haven't taken any today.  If I do have withdrawal symptoms, when would they begin?  If I start having withdrawal, would taking one pill help ease the symptoms?
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
Are you still having alot of pain??  I would talk to your doctor and see what he/she says.  You may have some sweating/chills and a belly ache but it shouldnt be that bad only being on them for 2 weeks.  If you dont need them dont take them.  You will be fine.  Hope you are recovering well.         sara
Helpful - 0
Avatar universal
I agree,  I dont think that after two week you should be dependent enough that their will be major WD symptoms.  You may feel like taking more, just because it feels good, but get off before its hard to get off.  
Helpful - 0
Avatar universal
It all depends... I dont think that in two weeks you would develop a dependence... Just to be on the safe side I would try to (Im going to butcher this) wean (whean, wheen???) off of them... Im thinking that in two weeks you should be fine... If you feel that you are that afraid of it, I think your doctor that did the surgery, or any doctor for that matter should be able to give you some good advice, most doctors welcome hearing the fact that their patients want to be off and want to do it safely.  40-50mgs is pretty high a day for a starting user (I didnt mean that as a bad thing I swear!!!) so maybe I would check, theres a lot of research on the internet too... Anyways good luck!
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.